An unusual cause of hyponatraemia

Jaspal S Gujral, Karthi Subbannan

Research output: Contribution to journalArticle

Abstract

Hyponatraemia is a common medical problem in out-patient clinics and in hospitalised patients. Severe hyponatraemia (serum sodium of < 120 mEq/l) is associated with life-threatening complications. Diabetes Insipidus (DI) due to either vasopressin deficiency or resistance of kidney tubules usually causes hypernatraemia. We present a case of DI who had persistent hyponatraemia in a hospital setting for more than 12 days before the self use of Desmopressin (DDAVP) spray assumed to be Fluticasone was found to be the reason of hyponatraemia.

Original languageEnglish (US)
Pages (from-to)342-343
Number of pages2
JournalJournal, Indian Academy of Clinical Medicine
Volume8
Issue number4
Publication statusPublished - Oct 1 2007

    Fingerprint

Keywords

  • DDAVP
  • Diabetes insipidus
  • Hyponatraemia

ASJC Scopus subject areas

  • Medicine(all)

Cite this